Alert archive / New Mexico / Red Flag Warnings in 2007
Red Flag Warning 17, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jun 5, 2007, 2:59 PM MDT for 7 counties in New Mexico. It took effect at Jun 6, 2007, 12:00 PM MDT. It was in force for 9 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 2007, 2:59 PM MDT (20:59 UTC)
- In effect from
- Jun 6, 2007, 12:00 PM MDT
- Expired
- Jun 6, 2007, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Catron County, NM, Cibola County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM
The radar
The Albuquerque radar (KABX), 76 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 1:00 PM MDT | NON-TSTM WND GST 64 | Gallup, NM | MAXIMUM SUSTAINED WIND SPEED OF 45 MPH. |
| Jun 6, 1:37 PM MDT | NON-TSTM WND GST 58 | Farmington, NM | |
| Jun 6, 2:00 PM MDT | NON-TSTM WND GST 58 | 8 Sw Cuba, NM | |
| Jun 6, 3:29 PM MDT | NON-TSTM WND GST 70 | Gallup, NM | |
| Jun 6, 3:31 PM MDT | NON-TSTM WND GST 63 | 8 Ene Mogollon, NM | BEAR WALLOW RAWS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2308 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 052059 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 259 PM MDT TUE JUN 5 2007 ...RED FLAG WARNING FOR AREAS ALONG AND WEST OF THE CONTINENTAL DIVIDE FOR WEDNESDAY AFTERNOON INTO THE EARLY EVENING DUE TO STRONG WINDS AND LOW HUMIDITIES... .A FAIRLY LARGE AND VIGOROUS STORM SYSTEM WILL CONTINUE TO PUSH TOWARDS NEW MEXICO OVERNIGHT. THIS WILL SET THE STAGE FOR VERY STRONG WINDS TO MIX DOWN TO THE SURFACE ON WEDNESDAY. STRONG WINDS COUPLED WITH HUMIDITIES FALLING INTO THE UPPER SINGLE DIGITS AND TEENS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF NORTHERN AND CENTRAL NEW MEXICO. HOWEVER DUE TO RECENT RAINFALL AND/OR GREENUP MITIGATION AS WELL AS SWCC COORDINATION WARNINGS WILL ONLY BE ISSUED FOR AREAS ALONG AND WEST OF THE CONTINENTAL DIVIDE. NMZ101-105-109-061400- /O.UPG.KABQ.FW.A.0012.070606T1800Z-070607T0300Z/ /O.NEW.KABQ.FW.W.0017.070606T1800Z-070607T0300Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 259 PM MDT TUE JUN 5 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 50
1 follow-up statement
000 WWUS85 KABQ 061310 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 710 AM MDT WED JUN 6 2007 ...RED FLAG WARNING FOR AREAS ALONG AND WEST OF THE CONTINENTAL DIVIDE THIS AFTERNOON AND EARLY EVENING DUE TO STRONG WINDS AND LOW HUMIDITIES... .BREEZY CONDITIONS ARE EXPECTED TODAY ACROSS A LARGE PORTION OF THE STATE. A STRONG STORM SYSTEM MOVING TOWARD THE STATE WILL RESULT IN STRONG WINDS MIXING DOWN TO THE SURFACE TODAY. ALONG WITH THESE STRONG WINDS WILL COME VERY LOW HUMIDITY VALUES CREATING CRITICAL FIRE WEATHER CONDITIONS OVER A MAJORITY OF THE STATE. HOWEVER DUE TO RECENT RAINFALL AND/OR GREENUP MITIGATION AS WELL AS SWCC COORDINATION... WARNINGS WILL ONLY BE ISSUED FOR AREAS ALONG AND WEST OF THE CONTINENTAL DIVIDE. NMZ101-105-109-070300- /O.CON.KABQ.FW.W.0017.070606T1800Z-070607T0300Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 710 AM MDT WED JUN 6 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 16
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 5, 2:36 PM MDT, 23 minutes earlier.
Area forecast discussion, Jun 5, 2:36 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 236 PM MDT TUE JUN 5 2007 .DISCUSSION... LAST OF THE RIDGE ALOFT FROM CHIHUHUA PROVINCE NORTH ACROSS THE HEART OF NEW MEXICO TO ARCTIC NORTHWEST CANADA WILL MOVE EAST...MAKING ROOM FOR DIGGING WEST COAST TROUGH TO SHEAR EASTWARD ACROSS NEW MEXICO. WEAK BOUNDARY ALONG EASTERN BORDER WITH TEXAS WILL BE FOCUS OF AFTERNOON OR EARLY EVENING ISOLATED THUNDERSTORMS TODAY WITH COVERAGE AND INTENSITY MUCH REDUCED COMPARED TO THE LAST SEVERAL DAYS. MODELS...IN GOOD AGREEMENT ON DIGGING WEST COAST TROUGH TO SOUTHERN ARIZONA OVERNIGHT AND THEN SHEARING RAPIDLY EASTWARD WITH ASSOCIATED CLOSED LOW ALOFT MOVING FROM NORTHERN NEVADA TO CENTRAL COLORADO BY TOMORROW AFTERNOON. FAST FLOW ROUNDING THE BASE OF THE TROUGH WILL IMPART GENEROUS MOMENTUM ALOFT...AND WIDESPREAD WINDY CONDITIONS WILL SPREAD OVER NEW MEXICO FROM WEST TO EAST DURING THE DAY. HIGH WIND WARNINGS WILL CENTER UP DOWNWIND EAST OF THE CENTRAL MOUNTAIN CHAIN DURING THE HEART OF THE DAY TOMORROW WITH SUSTAINED WINDS IN THE 40S GUSTING TO 60 OR MORE IN SPOTS. BRACKETING WIND ADVISORIES WILL HAVE ENTIRE FORECAST AREA COVERED FOR THE BIG WIND BLAST. HAVE ALSO PLAYED UP BLOWING DUST FOR TOPOGRAPHY BELOW 6500 FT...AND WIND GUSTS AT 40 MPH OR BETTER. FIRE WEATHER NOT LEFT OUT THIS ROUND...AS FIRE WEATHER WATCH WILL UPGRADE TO A RED FLAG WARNING FOR THREE WESTERNMOST FIRE WEATHER ZONES. WITH STRONG WINDS...EXPECTING HUMIDITIES DROPPING THROUGH THE TEENS TO UPPER SINGLE DIGITS IN SPOTS. INTO THURSDAY...TROUGH RAPIDLY CLEARS NEW MEXICO EN ROUTE TO CENTRAL AND NORTHERN PLAINS...WITH TRAILING SHORTWAVE FROM WYOMING TO NORTHERN CALIFORNIA SWINGING SOUTH AND EAST TO SOUTHERN CALIFORNIA BY LATE THURSDAY. WITH CONTINUED SPEEDY FLOW ALOFT...WILL FORECAST MORE BREEZES FOR THURSDAY...BUT A DEFINITE REDUCTION FROM WEDNESDAY. INTO FRIDAY...AS SHORTWAVE TROUGH AMPLIFIED ALONG SALT LAKE TO SOUTHERN CALIFORNIA AXIS...WINDS ALOFT WILL BACK TO SOUTHWEST AS SURFACE LOW DEEPENS OVER CHIHUAHUA PROVINCE. LOW LEVEL CIRCULATION WILL GRADUALLY REINTRODUCE WEST GULF MOISTURE INTO EASTERN SIDE OF THE STATE WITH RETURN OF MORE ORGANIZED CONVECTION ALONG TEXAS BORDER TO WRAP UP THE WORK WEEK. WEEKEND...FLOW ALOFT SHEARS THROUGH ACROSS NORTHERN HALF OF THE U.S....LEAVING SOUTHERN CALIFORNIA TROUGH ORPHANED...AND CONTINUING GENTLE SOUTHWEST TO WEST FLOW ALOFT ACROSS NEW MEXICO. WITH SURFACE TROUGH AMPLIFYING FROM SOUTHERN COLORADO SOUTH TO WEST TEXAS...WILL EXPECT CONTINUED CONVECTION FOR AT LEAST THE FIRST HALF OF THE WEEKEND ALONG EASTERN THIRD OF THE STATE. CONVECTION WILL SHIFT TO TEXAS SIDE OF THE LINE ON SUNDAY AS SURFACE TROUGH MIGRATES EASTWARD. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 58 78 45 75 / 0 0 0 0 GALLUP.......................... 55 77 37 73 / 0 0 0 0 GRANTS.......................... 53 82 42 75 / 0 0 0 0 GLENWOOD........................ 55 87 47 83 / 0 0 0 0 CHAMA........................... 41 68 30 65 / 0 0 0 0 LOS ALAMOS...................... 51 73 43 69 / 0 0 0 0 RED RIVER....................... 39 67 33 62 / 0 0 0 0 TAOS............................ 50 79 41 72 / 0 0 0 0 SANTA FE........................ 51 82 46 73 / 0 0 0 0 SANTA FE AIRPORT................ 53 83 46 74 / 0 0 0 0 ESPANOLA........................ 50 84 43 79 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 63 86 55 79 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 56 87 50 80 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 58 83 51 77 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 61 86 53 83 / 0 0 0 0 SOCORRO......................... 60 90 56 83 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 51 79 44 72 / 0 0 0 0 MORIARTY/ESTANCIA............... 50 83 47 75 / 0 0 0 0 CARRIZOZO....................... 57 89 56 85 / 5 0 0 0 RUIDOSO......................... 57 82 54 75 / 5 0 0 0 RATON........................... 52 84 44 75 / 10 0 0 0 LAS VEGAS....................... 53 82 50 73 / 5 0 0 0 ROY............................. 55 81 52 75 / 10 0 0 0 CLAYTON......................... 60 90 53 80 / 10 0 0 0 SANTA ROSA...................... 56 90 54 82 / 10 0 0 0 TUCUMCARI....................... 64 95 60 89 / 10 0 0 0 FORT SUMNER..................... 64 92 60 84 / 10 0 0 0 CLOVIS.......................... 63 94 59 89 / 10 0 0 0 PORTALES........................ 65 95 60 88 / 10 0 0 0 ROSWELL......................... 64 99 62 94 / 10 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM TO 9 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ001>003-008-009-013>015-018>021-026. RED FLAG WARNING FROM 12 PM TO 9 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ101-105-109. HIGH WIND WARNING FROM 10 AM TO 9 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ004>007-010>012-016-017. && 25
Hazardous weather outlook, Jun 5, 5:47 AM MDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 547 AM MDT TUE JUN 5 2007 NMZ001>021-026-061200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 547 AM MDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH WIND WATCH IS IN EFFECT WEDNESDAY THROUGH EARLY WEDNESDAY EVENING FOR THE ENTIRE FORECAST AREA. THE POTENTIAL EXISTS FOR SOUTHWEST WINDS TO BLOW AT SPEEDS FROM 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. HIGHER GUSTS ARE POSSIBLE ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN...AND ACROSS THE NORTHEAST PLAINS. BLOWING DUST WILL ALSO DROP VISIBILITY BELOW ONE HALF MILE AT TIMES IN DUST PRONE LOCATIONS...ESPECIALLY WEST OF THE CENTRAL AND SOUTH CENTRAL MOUNTAINS. THE STRONGEST WINDS WILL END AROUND SUNSET...BUT STRONG SOUTHWEST WINDS WILL PERSIST THROUGH THE NIGHT ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THURSDAY...SOUTHWEST WINDS MAY CONTINUE TO BLOW AT SPEEDS FROM 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:30 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 60 min |
| Jun 5, 4:25 AM MDT | High Wind Watch | ABQ | 11 hr | |
| Jun 5, 3:32 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 58 min |
| Jun 5, 3:43 PM MDT | High Wind Warning | ABQ | 29 hr | |
| Jun 5, 3:43 PM MDT | Wind Advisory | ABQ | 19 hr | |
| Jun 5, 4:47 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 58 min |
Nearby
Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.